T80
T80: Complications following infusion, transfusion and therapeutic injection
Non-billable headerICD-10-CM
T80 is a non-billable header ICD-10-CM code for complications following infusion, transfusion and therapeutic injection. It cannot be billed on its own: choose one of the more specific child codes below. This code also requires a 7th character before it is complete.
This code requires a 7th character
The appropriate 7th character is to be added to each code from category T80
- A
- initial encounter
- D
- subsequent encounter
- S
- sequela
Excludes2: not included here, but may coexist
The excluded condition is not part of this code, but a patient can have both. You may code both.
- bone marrow transplant rejection (T86.01)
- febrile nonhemolytic transfusion reaction (R50.84)
- fluid overload due to transfusion (E87.71)
- posttransfusion purpura (D69.51)
- transfusion associated circulatory overload (TACO) (E87.71)
- transfusion (red blood cell) associated hemochromatosis (E83.111)
- transfusion related acute lung injury (TRALI) (J95.84)
Includes
Conditions this code covers.
- complications following perfusion
Other codes that can never be billed with T80
Their own Excludes1 notes name this code, so the conflict is not listed above.
- L50Urticaria
- L95Vasculitis limited to skin, not elsewhere classified
- R57Shock, not elsewhere classified
- T78.2Anaphylactic shock, unspecified
- T78.2XXAAnaphylactic shock, unspecified, initial encounter
- T78.2XXDAnaphylactic shock, unspecified, subsequent encounter
- T78.2XXSAnaphylactic shock, unspecified, sequela
- T78.3Angioneurotic edema
Risk adjustment
No CMS-HCC V28 category: this code does not change a RAF score.
Code history
Unchanged in every release from FY2024 to FY2027.
Code to one of these instead T80
10 child codes. Green means billable.
- T80.0Air embolism following infusion, transfusion and therapeutic injection
- T80.1Vascular complications following infusion, transfusion and therapeutic injection
- T80.2Infections following infusion, transfusion and therapeutic injection
- T80.3ABO incompatibility reaction due to transfusion of blood or blood products
- T80.4Rh incompatibility reaction due to transfusion of blood or blood products
- T80.ANon-ABO incompatibility reaction due to transfusion of blood or blood products
- T80.5Anaphylactic reaction due to serum
- T80.6Other serum reactions
- T80.8Other complications following infusion, transfusion and therapeutic injection
- T80.9Unspecified complication following infusion, transfusion and therapeutic injection